Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 44, NWS Boston/Norton, MA

March 17, 2018

NWS Boston/Norton, MA issued this small craft advisory at Mar 17, 2018, 6:01 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2018, 6:01 PM EDT (22:01 UTC)
Expired
Mar 18, 2018, 3:56 AM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

842 
WHUS71 KBOX 172201
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
601 PM EDT Sat Mar 17 2018

ANZ250-256-180600-
/O.CAN.KBOX.GL.W.0026.000000T0000Z-180318T0000Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 2 AM EDT Sunday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-255-180615-
/O.CAN.KBOX.GL.W.0026.000000T0000Z-180318T0000Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 6 AM EDT Sunday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-180300-
/O.CAN.KBOX.GL.W.0026.000000T0000Z-180317T2300Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T0300Z/
Rhode Island Sound-Block Island Sound-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 11 PM EDT this evening. The
Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ232>234-180600-
/O.CAN.KBOX.GL.W.0026.000000T0000Z-180317T2300Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 2 AM EDT Sunday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231-251-180600-
/O.CAN.KBOX.GL.W.0026.000000T0000Z-180318T0000Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T0600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 2 AM EDT Sunday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ236-180300-
/O.CAN.KBOX.GL.W.0026.000000T0000Z-180317T2300Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T0300Z/
Narragansett Bay-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 11 PM EDT this evening. The
Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-180300-
/O.EXP.KBOX.GL.W.0026.000000T0000Z-180317T2200Z/
/O.NEW.KBOX.SC.Y.0044.180317T2201Z-180318T0300Z/
Boston Harbor-
601 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 11 PM EDT this evening.

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 
  30 kt. Waves around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
3 follow-up statements
209 
WHUS71 KBOX 180208
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
1008 PM EDT Sat Mar 17 2018

ANZ235>237-180315-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0300Z/
Rhode Island Sound-Narragansett Bay-Block Island Sound-
1008 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has cancelled the Small
Craft Advisory.

Winds and seas will continue to diminish.

$$

ANZ230-180600-
/O.EXT.KBOX.SC.Y.0044.000000T0000Z-180318T0600Z/
Boston Harbor-
1008 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-256-180600-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-180318T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1008 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...North winds 15 to 20 kt with gusts up to 25 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-255-181000-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-180318T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
1008 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231>234-251-180600-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-180318T0600Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Massachusetts Bay and Ipswich Bay-
1008 PM EDT Sat Mar 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
665 
WHUS71 KBOX 180534
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
134 AM EDT Sun Mar 18 2018

ANZ230-180645-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0600Z/
Boston Harbor-
134 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has cancelled the Small
Craft Advisory.

Winds and seas will continue to diminish this morning.

$$

ANZ250-256-180900-
/O.EXT.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
134 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231>234-251-180900-
/O.EXT.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Massachusetts Bay and Ipswich Bay-
134 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-255-181000-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-180318T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
134 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
917 
WHUS71 KBOX 180756
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
356 AM EDT Sun Mar 18 2018

ANZ256-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T0600Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 2 AM EDT
Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ232>234-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 2 AM EDT
Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ255-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T1000Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T0600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 2 AM EDT
Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T1200Z/
Cape Cod Bay-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 8 AM EDT
Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T1500Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 11 AM
EDT Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T1000Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 11 AM
EDT Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ251-181600-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-180318T0900Z/
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T1200Z/
Massachusetts Bay and Ipswich Bay-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 8 AM EDT
Monday. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ235-237-181600-
/O.NEW.KBOX.SC.Y.0045.180318T2100Z-180319T0600Z/
Rhode Island Sound-Block Island Sound-
356 AM EDT Sun Mar 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT MONDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect from 5 PM this afternoon to 2 AM EDT
Monday.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:47 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 17, 3:47 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
347 PM EDT Sat Mar 17 2018

.SYNOPSIS...
Dry but unseasonably cold weather will continue into early next
week. A multi-part storm system moves to the Mid Atlantic states
midweek. This system may affect parts of Southern New England Wed
and Thu, but it is also possible the storm stays to our south with
little impact. However uncertainty remains high on the evolution of
this storm especially its eventual track. High pressure builds with
drier weather Friday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

4 PM Update...

A cold front entering northern MA at 3 pm with a noticeable wind
shift from west to northwest behind the front. Some returns on radar
across northeast MA but given high cloud bases around 6 kft along
with dew pt depressions 20-25 degs, unlikely any flurries or snow
showers will reach the surface. Perhaps some virga.

Otherwise a dry frontal passage this evening. Gusty west winds ahead
of the front with gusts up to 40 kt/45 mph, about 30-35 kt behind
the front. Not as windy after sunset as blyr becomes more shallow.

Very cold airmass behind the front tonight with -22C air at 850 mb
currently along the Canadian/northern New England border! Given this
leaned toward the colder MOS guid for lows tonight as winds decouple
especially outside the urban areas and high terrain. Not record cold
but about 10-15 degs colder than normal with mins in the teens
regionwide and single digits northern MA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...

Sunday...

Cold and dry NW flow continues with more sunshine than clouds.
However a chilly day with highs only 30-35 with upper 20s across the
high terrain. These temps are about 10-15 colder than normal. The
only good news is fairly light winds will not contribute to much of
wind chill.

Sunday night...

Another cold night with 1034 mb high pres over Ontario building
southeast into New England, decoupling winds away from the urban
areas and high terrain. Another round of mins in the teens.

Monday...

Dry but cold NW flow continues. Not as cold with highs in the mid to
upper 30s, low 30s high terrain. Fairly light winds and more
sunshine than clouds will make the cold conditions a bit more
tolerable.

Monday night...

Potentially good radiational cooling with ridge of high pres
cresting over the area combined with mostly clear skies, light winds
and a very dry airmass. Mins in the teens once again outside of the
urban areas.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

*/ Highlights...

 - Tuesday into Wednesday, keep it cold and dry, N winds
 - Wednesday night into Thursday, monitoring potential storm
 - Friday into Weekend, keep cool, dry pattern for now

*/ Overview and discussion...

Evaluating potential storm development. At set, SE Canadian gyre as
Pacific energy train continues. La Nina tendencies still at play, N-
Pacific H5 ridge re-emerges poleward. N-stream energy dislodged, the
trof-ridge-trof pattern amplifies downstream thru the week ... but
where exactly? NE CONUS perspective, progged upstream energy, even
NW CONUS, bowls within a preferred H5 trof. Yet downstream pattern
becomes lax, opens, suppressive wave presently slips E, NAO forecast
positive. This as a mild Pacific C CONUS punch emerges. A wave-train
nudge E allowing cyclonic trof digging further offshore? Or can N-
stream energy, colder air cut S faster, sharper-amplified baroclinic
setup closer coastal, less flat, more pronounced, per enhanced H5 C
CONUS ridging?

Lot of moving parts, chaotic, expect adjustments in later forecasts.
Focus late Wednesday into Thursday when suppressive, confluent flow
can eject E as N-stream cyclonically digs through preferred H5 trof
pattern, creating a favorable environment towards storm development
near NE CONUS. Believe any activity prior will be suppressed S, off-
shore, beneath confluent flow aloft, only maintaining cold air. Only
certainty, looks chilly through the end of the month.

Threats, impacts, precipitation amounts? Way too early to say with
any specificity. Proximity of any storm, thermal fields, intensity,
time of day, etc., etc., all fairly unknown for now. Best advice,
stay informed, keep tuned to later forecasts.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday Night/...High confidence.

18z update...

VFR and dry weather thru Mon night. Gusty WSW winds up to 40 kt late
Sat will shift to the NW up to 40 kt Sat evening behind a cold
front, then diminishing later Sat evening. Not as windy
remainder of the period including Sun thru Mon night.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Tuesday through Thursday/...

Tuesday: VFR. Breezy.

Tuesday Night: Windy with areas gusts to 30 kt. Slight chance
SN.

Wednesday through Wednesday Night: Windy with gusts to 35 kt.
Slight chance SN.

Thursday: Windy with gusts to 35 kt.

&&

.MARINE...

Short Term /through Monday Night/...High confidence.

Tonight...

Gale warnings continue all waters until 7 pm and then a downward
trend. Cold front across the northern waters late Sat afternoon
slides south this evening with a wind shift from west to north. Low
risk of areas of light freezing spray across the eastern MA waters.

Sunday thru Monday night...

Modest NNW winds with possible areas of light freezing spray eastern
MA waters at night, then diminishing Mon night as ridge of high pres
builds across the waters.

Outlook /Tuesday through Thursday/...

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Slight chance of snow.

Tuesday Night: Low risk for gale force winds with gusts up to
35 kt. Local rough seas. Slight chance of rain, slight chance
of snow.

Wednesday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 10 ft. Chance of snow, chance of rain.

Wednesday Night: Moderate risk for gale force winds with gusts
up to 40 kt. Rough seas up to 11 ft. Chance of snow.

Thursday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 11 ft. Slight chance of snow.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 PM EDT this evening for ANZ232>237.
     Gale Warning until 6 PM EDT this evening for ANZ230.
     Gale Warning until 8 PM EDT this evening for ANZ231-250-251-
     254>256.

&&

SYNOPSIS...Nocera/Sipprell
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Sipprell
AVIATION...Nocera/Sipprell
MARINE...Nocera/Sipprell
Hazardous weather outlook, Mar 17, 4:11 AM EDT, 13 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
411 AM EDT Sat Mar 17 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-180815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
411 AM EDT Sat Mar 17 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is the potential for a coastal storm sometime next Tuesday
into Thursday...but weather information on the event remains
changeable. Therefore all outcomes remain on table from a complete
miss, to a wintry mix, or a significant snowstorm. It will take at
least until the end of the weekend until we have a better idea on
this potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-250-251-254>256-180815-
Cape Cod Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
411 AM EDT Sat Mar 17 2018

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of gale force wind gusts are possible Tuesday night through
Thursday depending on the track and timing of coastal low
pressure...which remains highly uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ232>237-180815-
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
411 AM EDT Sat Mar 17 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of gale force wind gusts are possible Tuesday night through
Thursday depending on the track and timing of coastal low
pressure...which remains highly uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-180815-
Boston Harbor-
411 AM EDT Sat Mar 17 2018

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of gale force wind gusts are possible Tuesday night through
Thursday depending on the track and timing of coastal low
pressure...which remains highly uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.